Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 2, 2009, 3:47 PM CDT for Collin County, Hunt County, Rockwall County, Texas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 3:47 PM CDT (20:47 UTC)
- Expired
- May 2, 2009, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:04 PM CDT | HAIL 1.75 | 2 Ene Greenville, TX | MARBLE TO GOLFBALL HAIL |
| May 2, 4:04 PM CDT | TORNADO | 2 Ene Greenville, TX | TORNADO ON GROUND FOR 3 TO 4 MINUTES BEFORE COMING RAIN WRAPPED. OBSERVED BY METEOROLOGIST FROM TULSA TELEVISION STATION. |
| May 2, 4:14 PM CDT | TSTM WND DMG | Commerce, TX | NUMEROUS TREES ON HOUSES AND POWERLINES ACROSS ROADWAYS |
| May 2, 4:34 PM CDT | TSTM WND GST 70 | Greenville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
| May 2, 1:56 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 022047
TORFWD
TXC085-231-397-022130-
/O.NEW.KFWD.TO.W.0025.090502T2047Z-090502T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
HUNT COUNTY IN NORTH CENTRAL TEXAS...
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A DEVELOPING TORNADO NEAR ROCKWALL...MOVING NORTHEAST AT 45 MPH. A
FUNNEL CLOUD WAS REPORTED NEAR ROYSE CITY.
* THE TORNADO WILL BE NEAR...
ROYSE CITY AND NEVADA BY 355 PM CDT...
JOSEPHINE BY 400 PM CDT...
CADDO MILLS BY 410 PM CDT...
GREENVILLE BY 420 PM CDT...
CAMPBELL...NEYLANDVILLE AND LONE OAK BY 425 PM CDT...
COMMERCE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3299 9593 3295 9595 3283 9650 3297 9652
3332 9586 3299 9587
TIME...MOT...LOC 2047Z 239DEG 38KT 3290 9641
$$2 follow-up statements
000
WWUS54 KFWD 022104
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT MAY 2 2009
TXC085-231-397-022130-
/O.CON.KFWD.TO.W.0025.000000T0000Z-090502T2130Z/
HUNT TX-COLLIN TX-ROCKWALL TX-
404 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
ROCKWALL...SOUTHEASTERN COLLIN AND HUNT COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 5 MILES SOUTH OF CADDO
MILLS...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
CADDO MILLS BY 410 PM CDT...
GREENVILLE BY 420 PM CDT...
LONE OAK BY 425 PM CDT...
CAMPBELL...NEYLANDVILLE AND COMMERCE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3299 9593 3295 9595 3283 9650 3297 9652
3332 9586 3299 9587
TIME...MOT...LOC 2104Z 239DEG 38KT 3299 9623
$$000
WWUS54 KFWD 022119
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT SAT MAY 2 2009
TXC085-397-022129-
/O.CAN.KFWD.TO.W.0025.000000T0000Z-090502T2130Z/
COLLIN TX-ROCKWALL TX-
419 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR ROCKWALL AND SOUTHEASTERN COLLIN COUNTIES
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS.
LAT...LON 3299 9587 3299 9593 3295 9595 3288 9628
3309 9628 3332 9586
TIME...MOT...LOC 2119Z 239DEG 38KT 3307 9607
$$
TXC231-022130-
/O.CON.KFWD.TO.W.0025.000000T0000Z-090502T2130Z/
HUNT TX-
419 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
HUNT COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 4 MILES SOUTHEAST OF
GREENVILLE...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
LONE OAK BY 425 PM CDT...
CAMPBELL...NEYLANDVILLE AND COMMERCE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3299 9587 3299 9593 3295 9595 3288 9628
3309 9628 3332 9586
TIME...MOT...LOC 2119Z 239DEG 38KT 3307 9607
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:42 PM CDT, 5 minutes earlier.
Area forecast discussion, May 2, 3:42 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT SAT MAY 2 2009 .DISCUSSION... CONVECTION ORGANIZING INTO MCS ACROSS EASTERN PART OF DFW METROPLEX AT THIS TIME WILL CONTINUE MOVING EAST AND NORTHEAST LATE THIS AFTERNOON AND EVENING. WILL KEEP FLASH FLOOD WATCH AREA UNCHANGED...BUT WILL END THE WATCH BY NOON ON SUNDAY WITH SLIGHTLY FASTER PROGRESSION OF SHORTWAVE HELPING TO END HEAVY RAIN THREAT SUNDAY MORNING. NEARLY ALL OF THE SIGNIFICANT CONVECTION THIS AFTERNOON HAS BEEN OCCURRING JUST BEHIND THE FRONTAL BOUNDARY. HOWEVER...AXIS OF STRONG INSTABILITY AND MODERATELY STRONG MASS CONVERGENCE STILL ARGUES FOR DEVELOPMENT NEAR THE FRONT AS FAR SOUTH AS HILLSBORO AND WACO BY THIS EVENING. ANY STORMS THAT DEVELOP NEAR THE FRONT IN THESE AREAS WOULD LIKELY BECOME SEVERE...WITH TORNADO BOX 226 CONTINUING ACROSS MOST OF THAT AREA THROUGH 7 PM CDT. CONTINUED RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LIKELY BEHIND THE FRONT THROUGH THE OVERNIGHT HOURS AS SHORTWAVE ENERGY MOVES INTO WEST TEXAS. COVERAGE OF THE LATE NIGHT ACTIVITY LIKELY TO BE GREATEST ACROSS AREAS NORTH OF INTERSTATE 20. DRY WEATHER EXPECTED SUNDAY NIGHT INTO TUESDAY MORNING AS DRIER AIR SPREADS INTO THE AREA BEHIND THE FRONT AND UPPER SYSTEM. THE COOLEST NIGHT IS FORECAST FOR SUNDAY NIGHT WITH 50S EXPECTED IN MOST AREAS BY MONDAY MORNING. NEXT CHANCE OF RAIN WILL BE TUES AFTN INTO WEDNESDAY AND AGAIN LATE FRIDAY INTO SATURDAY. 09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 71 55 76 61 / 90 70 5 0 0 WACO, TX 63 77 57 77 62 / 60 60 10 0 0 PARIS, TX 59 68 53 73 56 / 100 80 10 0 0 DENTON, TX 58 69 53 75 60 / 90 70 5 0 0 MCKINNEY, TX 59 70 55 75 59 / 100 70 10 0 0 DALLAS, TX 60 71 56 76 61 / 90 70 10 0 0 TERRELL, TX 61 71 57 75 59 / 100 80 10 0 0 CORSICANA, TX 63 75 58 77 59 / 90 70 10 0 0 TEMPLE, TX 65 79 60 79 63 / 60 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123. &&
Hazardous weather outlook, May 2, 11:12 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1112 AM CDT SAT MAY 2 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1112 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE POTENTIAL FOR A STORM TO BECOME TORNADIC NEAR OR SOUTH OF A SLOW-MOVING COLD FRONT. THE GREATEST LIKELIHOOD OF HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX. A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN EFFECT. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY...AND AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. 25
In the hours before
Local storm report, May 2, 2:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BENBROOK 32.68N 97.46W
05/02/2009 M0.88 INCH TARRANT TX AMATEUR RADIO
EAST BENBROOKLocal storm report, May 2, 2:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL BENBROOK 32.68N 97.46W
05/02/2009 E1.00 INCH TARRANT TX AMATEUR RADIO
BENBROOKLocal storm report, May 2, 2:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 10 SE CELINA 33.22N 96.66W
05/02/2009 E1.00 INCH COLLIN TX LAW ENFORCEMENTLocal storm report, May 2, 3:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ARLINGTON 32.69N 97.13W
05/02/2009 E0.75 INCH TARRANT TX AMATEUR RADIOSpecial weather statement, May 2, 3:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SAT MAY 2 2009
TXZ091-102-022030-
MONTAGUE TX-WISE TX-
306 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOWIE...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3344 9748 3343 9740 3331 9783 3348 9791
3363 9748
TIME...MOT...LOC 2007Z 249DEG 39KT 3342 9777
85/NHLocal storm report, May 2, 3:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 4 SE HUCKABAY 32.30N 98.25W
05/02/2009 E0.88 INCH ERATH TX LAW ENFORCEMENT
NICKEL HAIL 4 SE OF HUCKABAYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Warning | FWD | Jack | 12 hr |
| May 2, 1:07 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| May 2, 1:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 2, 1:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| May 2, 1:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 61 min |
| May 2, 1:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| May 2, 2:03 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| May 2, 2:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 2, 2:32 PM CDT | Special Weather Statement | FWD | Denton, Wise | 58 min |
| May 2, 2:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 2, 2:50 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 115 min |
| May 2, 2:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 52 min |
| May 2, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 63 min |
| May 2, 3:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 2, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| May 2, 3:20 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 38 min |
| May 2, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt, Kaufman, Rains, Rockwall | 50 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 14 min |
| May 2, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Johnson, Parker | 45 min |
| May 2, 4:04 PM CDT | Areal Flood Advisory | FWD | Fannin, Hunt, Rockwall | 3 hr |
| May 2, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 52 min |
| May 2, 4:24 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 51 min |
| May 2, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 67 min |
| May 2, 4:39 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar, Rains | 3 hr |
| May 2, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 67 min |
| May 2, 4:59 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 2, 5:18 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hood, Johnson, Parker, Tarrant | 63 min |
| May 2, 5:52 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 2, 6:02 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 54 min |
| May 2, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 61 min |
| May 2, 6:58 PM CDT | Flash Flood Warning | FWD | Collin, Hunt, Kaufman, Rockwall | 4 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.